How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4995
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

Our yorky has a fungus on his feet and he has started having

Customer Question

our yorky has a fungus on his feet and he has started having bloody diarrhea and throwing up.can't get to the vet till Monday.What can we do?
JA: I'm sorry to hear that. What is the dog's name and age?
Customer: Max he's six
JA: Is there anything else the Veterinarian should be aware of about Max?
Customer: No
Submitted: 1 month ago.
Category: Dog Veterinary
Expert:  Ronald Reupert replied 1 month ago.

Hi. My name is***** am a licensed vet with 33 yrs experience.

Bloody diarrhea is most commonly caused by colitis. The vomiting is probably secondary to the large bowel cramping and inflammation. Withholding solid food for 12-24 hrs will usually stop the diarrhea. You should offer clear liquids like beef or chicken broth or pedialytes mixed with th broth. Pedialyte is a human electolyte for small children to prevent dehydration. You can mix it 50/50 with the broth to make it more palatable. For a yorkie about 1/8 cup every 2 hrs would be good.

Start back feeding boiled hamburger/cooked rice mixture 50/50 about 1 tbs every 4 hrs. Slowly change back to his normal diet by mixing it with the rice/hamburger over the next 4 days.

If he has a true fungal infection on his feet, OTC clotrimazole ointment would be beneficial.

If the diarrhea continues, he may need an oral antibiotic, so you would have to bring him in.

If you have more questions please write back. Thanks

If the diarrhea continues, he may need an oral antibiotic, so you would have to bring him in.